Texas, 2015Drought in Texas, May 1 to 26, 2015
May 1 to 26, 2015 · NWS EWX · 4 events in 4 counties and zones
Bandera, Gillespie, Kerr, and Llano Counties received 200% to 400% of normal rainfall in May and moved out of Severe Drought category (Stage D2). These were the last four counties in South Central Texas remaining in at least Stage D2.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Bandera, Gillespie, Kerr, and Llano Counties received 200% to 400% of normal rainfall in May and moved out of Severe Drought category (Stage D2). These were the last four counties in South Central Texas remaining in at least Stage D2. The last time Bandera County was in less than Stage D2 drought was January 2013 and the last time for Gillespie County was October 2012. Kerr County was the hardest hit by the drought in South Central Texas. It was only better than Stage D2 for one month (May 2012) since the drought began in November 2010.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Apr 30, 8:33 PM CST, 3 hours 27 minutes earlier.
Area forecast discussion, Apr 30, 8:33 PM CST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
933 PM CDT THU APR 30 2015
.DISCUSSION...
MOST TEMPERATURES ARE RUNNING A LITTLE WARMER THAN FORECAST.
HOWEVER...DUE TO DECREASING WINDS AND ONLY SLOWLY INCREASING
DEWPOINTS...EXPECT FORECAST LOWS TO BE REACHED. ONLY REESTABLISHED
TRENDS TO THE SENSIBLE WEATHER GRIDS FOR THE REST OF TONIGHT. 18Z
MODEL RUNS STILL SHOW FAIR WEATHER FRIDAY INTO THIS WEEKEND WITH
PERIODS OF SHOWERS AND THUNDERSTORMS FOR MUCH OF NEXT WEEK. SOUTH
CENTRAL TEXAS FORECAST HAS THIS INDICATED AND WILL NOT MAKE ANY
CHANGES.
&&
.PREV DISCUSSION... /ISSUED 637 PM CDT THU APR 30 2015/
AVIATION...
/00Z TAFS/
VFR CONDITIONS ARE EXPECTED ACROSS AREA TERMINALS FOR MOST OF THE
FORECAST PERIOD. THERE MAY BE SOME LIGHT FOG ACROSS KAUS AROUND
12Z FRIDAY TO BRING VSBYS TO MVFR FOR AN HOUR OR TWO.
OTHERWISE...VFR CONDITIONS WITH INCREASING MID LEVEL CLOUDS AROUND
6 KFT BY MID FRIDAY AFTERNOON.
PREV DISCUSSION... /ISSUED 229 PM CDT THU APR 30 2015/
SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
LIGHT WINDS AND CLEAR SKIES ARE PREVAILING ACROSS THE AREA WITH
TEMPERATURES IN THE MIDDLE TO UPPER 70S. THE DRY AIR WILL REMAIN
IN PLACE FOR THE NEXT FEW DAYS AS LOW-LEVEL FLOW REMAINS WEAK AS A
WEAK LOW PRESSURE REMAINS ALOFT OVER SOUTH TEXAS. WITH CONTINUED
OPTIMAL RADIATIONAL COOLING CONDITIONS...LOWS TONIGHT WILL BE IN
THE LOWER 50S. HIGH TEMPERATURES TOMORROW WILL BE A FEW DEGREES
HIGHER TOMORROW AS THE LOW LEVEL THERMAL PROFILE SLIGHTLY WARMS.
THE SLOW WARMING TREND CONTINUES FRIDAY NIGHT WITH LOWS IN THE
MIDDLE TO UPPER 50S.
LONG TERM (SATURDAY THROUGH THURSDAY)...
THE WEAK LOW OVER THE AREA AT THE PRESENT TIME WILL BE EAST OF THE
AREA AT THE BEGINNING OF THE LONG-TERM FORECAST...BUT ANOTHER WEAK
LOW WILL BE REPLACING THE SYSTEM FOR SATURDAY AND SUNDAY. LOW-
LEVEL FLOW WILL REMAIN QUITE WEAK AND THEREFORE...MOISTURE RETURN
WILL CONTINUE TO BE PUSHED BACK AND WONT BEGIN UNTIL MONDAY.
TEMPERATURES THIS WEEKEND WILL BE WARM WITH HIGHS NEAR 80 TO THE
MIDDLE 80S AND LOWS REMAINING IN THE MIDDLE TO UPPER 50S.
ON MONDAY...AN APPROACHING STRONGER UPPER LEVEL LOW WILL ALLOW FOR
SURFACE CYCLOGENESIS TO COMMENCE ON THE PLAINS. THIS WILL INCREASE
SURFACE AND LOW-LEVEL FLOW TO ALLOW MOISTURE TO INCREASE. WITH THE
INCREASE IN MOISTURE ADVECTION...WE SHOULD SEE A SLIGHT CHANCE OF
SHOWERS OR THUNDERSTORMS GIVEN THE WEAK LIFT. A GREATER AMOUNT OF
FORCING WILL ARRIVE TUESDAY-THURSDAY WITH THE APPROACHING UPPER
LOW AND RAIN CHANCES SHOULD INCREASE INTO THE 30 TO 50 PERCENT
RANGE FOR NOW. WITH THE INCREASE IN MOISTURE...NIGHT TIME LOWS
WILL NOT BE QUITE AS COOL...WARMING INTO 60S FOR THE BEGINNING OF
THE WEEK.
HAMPSHIRE
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 54 82 59 80 58 / 0 0 0 0 0
AUSTIN BERGSTROM INTL AIRPORT 51 81 57 80 56 / 0 0 0 0 0
NEW BRAUNFELS MUNI AIRPORT 53 81 56 80 57 / 0 0 0 0 0
BURNET MUNI AIRPORT 54 81 56 79 58 / 0 0 0 0 0
DEL RIO INTL AIRPORT 53 85 59 85 62 / 0 0 0 0 0
GEORGETOWN MUNI AIRPORT 54 81 57 80 58 / 0 0 0 0 0
HONDO MUNI AIRPORT 52 82 55 81 58 / 0 0 0 0 0
SAN MARCOS MUNI AIRPORT 53 81 56 80 57 / 0 0 0 0 0
LA GRANGE - FAYETTE REGIONAL 53 82 57 80 59 / 0 0 0 0 0
SAN ANTONIO INTL AIRPORT 55 82 57 80 59 / 0 0 0 0 0
STINSON MUNI AIRPORT 54 82 57 80 59 / 0 0 0 0 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MESOSCALE/AVIATION...17
SYNOPTIC/GRIDS...04
PUBLIC SERVICE/DATA COLLECTION...01
Hazardous weather outlook, Apr 30, 3:27 AM CST, 20 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
427 AM CDT THU APR 30 2015
TXZ171>173-183>194-202>209-217>225-228-010930-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
427 AM CDT THU APR 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Drought, Bandera
- When
- May 1, 12:00 AM CST to May 19, 12:00 AM CST
- Where
- Bandera forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.747, -99.246 (the zone’s center; the record gives no point)
Bandera, Gillespie, Kerr, and Llano Counties received 200% to 400% of normal rainfall in May and moved out of Severe Drought category (Stage D2). These were the last four counties in South Central Texas remaining in at least Stage D2. The last time Bandera County was in less than Stage D2 drought was January 2013 and the last time for Gillespie County was October 2012. Kerr County was the hardest hit by the drought in South Central Texas. It was only better than Stage D2 for one month (May 2012) since the drought began in November 2010.
Drought, Gillespie
- When
- May 1, 12:00 AM CST to May 26, 12:00 AM CST
- Where
- Gillespie forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.318, -98.946 (the zone’s center; the record gives no point)
Bandera, Gillespie, Kerr, and Llano Counties received 200% to 400% of normal rainfall in May and moved out of Severe Drought category (Stage D2). These were the last four counties in South Central Texas remaining in at least Stage D2. The last time Bandera County was in less than Stage D2 drought was January 2013 and the last time for Gillespie County was October 2012. Kerr County was the hardest hit by the drought in South Central Texas. It was only better than Stage D2 for one month (May 2012) since the drought began in November 2010.
Drought, Kerr
- When
- May 1, 12:00 AM CST to May 26, 12:00 AM CST
- Where
- Kerr forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.062, -99.350 (the zone’s center; the record gives no point)
Bandera, Gillespie, Kerr, and Llano Counties received 200% to 400% of normal rainfall in May and moved out of Severe Drought category (Stage D2). These were the last four counties in South Central Texas remaining in at least Stage D2. The last time Bandera County was in less than Stage D2 drought was January 2013 and the last time for Gillespie County was October 2012. Kerr County was the hardest hit by the drought in South Central Texas. It was only better than Stage D2 for one month (May 2012) since the drought began in November 2010.
Drought, Llano
- When
- May 1, 12:00 AM CST to May 26, 12:00 AM CST
- Where
- Llano forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.706, -98.684 (the zone’s center; the record gives no point)
Bandera, Gillespie, Kerr, and Llano Counties received 200% to 400% of normal rainfall in May and moved out of Severe Drought category (Stage D2). These were the last four counties in South Central Texas remaining in at least Stage D2. The last time Bandera County was in less than Stage D2 drought was January 2013 and the last time for Gillespie County was October 2012. Kerr County was the hardest hit by the drought in South Central Texas. It was only better than Stage D2 for one month (May 2012) since the drought began in November 2010.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in South Carolina, May 1, 20151 death · 1 event
- Drought in Oklahoma, May 1 to 31, 201533 events
- Drought in Minnesota, May 1 to 19, 201521 events
- Drought in Colorado, May 1 to 31, 201514 events
- Hail and Lightning Strike in Colorado, May 1, 20151 injured · 1 in hail · 4 events
- Drought in California, May 1 to 31, 201511 events
- Drought in Texas, May 1 to 31, 20158 events
- Drought in New Mexico, May 1 to 31, 20158 events
- Drought in California, May 1 to 31, 20158 events
- Drought in Minnesota, May 1 to 18, 20156 events
- Flooding in Arkansas, May 1 to 5, 20154 events
- Drought in Oklahoma, May 1 to 27, 20154 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 573287, 573288, 573289, 573290.